Alert archive / Washington / Gale Warnings in 2018
Gale Warning 63, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 1, 2018, 8:39 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2018, 8:39 PM PDT (03:39 UTC)
- Expired
- Aug 2, 2018, 2:39 AM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
373 WHUS76 KSEW 020339 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PDT Wed Aug 1 2018 PZZ131-132-021145- /O.UPG.KSEW.SC.Y.0178.000000T0000Z-180802T1200Z/ /O.NEW.KSEW.GL.W.0063.180802T0339Z-180802T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 839 PM PDT Wed Aug 1 2018 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 5 AM PDT Thursday. The Small Craft Advisory is no longer in effect. * WIND AND WAVES...West wind 20 to 35 knots, easing late tonight. Wind waves 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ www.weather.gov/seattle
1 follow-up statement
625 WHUS76 KSEW 020939 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 AM PDT Thu Aug 2 2018 PZZ131-132-021600- /O.CAN.KSEW.GL.W.0063.000000T0000Z-180802T1200Z/ /O.NEW.KSEW.SC.Y.0179.180802T0939Z-180802T1600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 239 AM PDT Thu Aug 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 9 AM PDT this morning. * WIND AND WAVES...West wind 15 to 25 knots, easing to 10 to 20 knots during the morning. Wind waves 1 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 1, 2:30 PM PDT, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 1, 2:30 PM PDT, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Seattle WA 230 PM PDT Wed Aug 1 2018 .SYNOPSIS...An exiting flat upper level ridge and an approaching upper level trough will allow for cloudy mornings...cooler daytime temperatures and the possibility of drizzle or light showers through Friday. Once the trough passes...the weekend will feature drier weather and near normal temperatures. Warmer and drier weather now appears more likely early next week. && .SHORT TERM...Current satellite shows interior clouds slowly eroding. Seattle...Tacoma and Olympia are starting to see clear skies at the time of this writing while locations like Shelton and Everett and Bellingham remain socked in. Those latter locations will probably see some clearing late in the afternoon or in the early evening. This clearing will be short-lived though as marine cloudiness will push back in again tonight. That is as good a segue into the forecast as any...as a flattening ridge to the east continues to move eastward and an upper level trough dips further south...exerting a better influence on W WA Thursday. Under this new regime...with marine air pretty solidly overhead...clouds will linger over the area throughout the day limiting temperatures to the 60s throughout the CWA...although some isolated spots might creep up to 70. As this feature slowly moves eastward through Thursday and into Friday...the chance for precip will enter into the forecast...although POPs will remain in the slight chance to chance category...mostly below 50 percent. The associated trough axis will finally pass through the area Friday morning and models are in general agreement that the threat for further precip fizzles out pretty quickly without the upper level support. However...marine cloudiness will linger through the day before conditions start to clear up on Saturday as upper level ridging rebuilds over the area. Temperatures Friday will be similar to Thursday with a more uniform spread ranging in the mid to upper 60s in the interior and low to mid 60s along the coast. .LONG TERM...While models differ on the exact details...a consensus appears to be emerging on the general trend for this weekend and into the start of next week as upper level low pressure sinks south over the Pacific...but instead of moving inland is actually forced out to sea by a building Four Corners high. At the start of this struggle...mainly during the weekend where the low center is relatively close to the coast...temperatures will climb but still remain in the upper 70s to right around 80. As the high continues to build and pushes the low westward at the start of next week...that is when a return to temperatures in the lower to mid 80s kicks in. Models agree that the low will eventually push back and make its way toward W WA...but they differ on the track which may or may not see a return of low end POPs to the area. That...however...is way out there in day 7/8 territory...so plenty of time for some agreement to eventually arise. SMR && .AVIATION...Southwest flow aloft. Upper trough just offshore. Low level moisture with areas of marine layer clouds--burning off this afternoon for many areas, but probably holding on for the coast. The clouds should be deeper with a better chance of drizzle or showers Thursday morning, and most of Western Washington will not see the clouds burn off on Thursday. Also, the mountains where it was sunny today are likely to be in the fog and clouds tomorrow with the top of the marine layer clouds around 5500 feet. KSEA...Some sunshine through evening and then the marine layer clouds will set up again. Thursday should only see some late afternoon partial clearing at best. A SSW breeze most of the time, perhaps becoming variable for a little while late this afternoon. && .MARINE...Onshore flow of varying degrees will continue through the end of this week. The forecast for west 20-30kt in the central and eastern Strait for this evening looks good. The westerlies are likely to be weaker Thursday evening, then maybe a bit stronger again after that. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...Small Craft Advisory central and eastern Strait of Juan de Fuca. && www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:39 AM PDT | Small Craft Advisory | SEW | 6 hr | |
| Aug 2, 8:39 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.